TITLE

Rivastigmine

PUB. DATE
March 2009
SOURCE
Reactions Weekly;3/7/2009, Issue 1242, p41
SOURCE TYPE
Periodical
DOC. TYPE
Case Study
ABSTRACT
The article discusses a case of rivastigmine-induced psychological symptoms. An 82-year-old-man with Alzheimer's diseases became aggressive and hyperactive after taking the drug for eight months. He was diagnosed with obsessional behavior and was treated with citalopram and mianserin. The medications caused him to become confused, prompting the discontinuation of rivastigmine. His symptoms improved thereafter.
ACCESSION #
36836781

 

Related Articles

  • How to Help Anxious Minds. Salzman, Carl // Newsweek;9/22/2008, Vol. 152 Issue 12, p69 

    The article presents questions and answers pertaining to mental illness, including what role noninvasive brain stimulation plays in the treatment of psychiatric disorders, what drugs are available for treating Alzheimer's disease, and how taking psychoactive medications for a prolonged period of...

  • Long-Term Effects of Rivastigmine Treatment on the Need for Psychotropic Medications in Nursing Home Patients with Alzheimer’s Disease: Results of a 52-Week Open-Label Study. Edwards, Keith; Koumaras, Barbara; Chen, Michael; Gunay, Ibrahim; Mirski, Dario // Clinical Drug Investigation;2005, Vol. 25 Issue 8, p507 

    Background and objective: Neuropsychiatric symptoms and behavioural disturbances occur in most patients with Alzheimer’s disease (AD), are a source of stress for caregivers, and are the primary cause of patient institutionalisation. These symptoms often are treated with psychotropic...

  • Antipsychotics: More risky than beneficial?  // Drug Topics;1/22/2007, Vol. 151 Issue 2, p30 

    The article discusses the risk and benefits of antipsychotics. A study sponsored by the National Institute of Mental Health on antipsychotic drugs used in treatment of Alzheimer's disease revealed that the associated symptoms of aggression, psychosis and agitation. The study on 421 outpatients...

  • Serotonin syndrome. Mills, Kirk C. // American Family Physician;10/1/1995, Vol. 52 Issue 5, p1475 

    Reports on the diagnosis and medical management of serotonin syndrome, an iatrogenic disorder that arises as a complication of psychopharmacologic drug therapy. Recognizing serotonin syndrome in patients characterized by alterations in cognition, behavior, autonomic nervous system function and...

  • ODs must watch for ocular complications of psychotropic drugs. Hua, Len V. // Primary Care Optometry News;Dec2013, Vol. 18 Issue 12, p15 

    The article warns optometrists to provide attention to the potential adverse effects of psychotropic drugs.

  • Antidepressants.  // Reactions Weekly;1/29/2011, Issue 1336, p7 

    The article describes the case of a 45-year-old man with major depressive illness who developed tardive dysphoria while receiving treatment with antidepressants.

  • Venlafaxine.  // Reactions Weekly;3/19/2011, Issue 1343, p30 

    The article describes two cases of patients with depression who developed QT interval prolongation and sexual dysfunction while undergoing venlafaxine therapy.

  • Sertraline.  // Reactions Weekly;9/18/2010, Issue 1319, p41 

    The article describes two cases of patients who experienced caffeine-like activation, anxiety and psychomotor agitation while receiving sertraline therapy for panic disorder or panic disorder with agoraphobia.

  • Sertraline.  // Reactions Weekly;6/11/2011, Issue 1355, p32 

    The article describes several cases of patients with depression who developed serotonin syndrome while receiving treatment with oral sertraline.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics